Ziprasidone - Taking Geodon 20mg with Zoloft and TERRIFIED about weight gain!!! HELP?
- 23 Mar 2018 by AnxiousAnni
- 24 March 2018
- geodon, zoloft, depression, seizures, obesity, anxiety, obsessive compulsive disorder, generalized anxiety disorder, ziprasidone, weight, crying
I am 16. I have Anxiety, OCD, and recovered anorexica nervosa with general seasonal depression. Recently my Zoloft alone has just not been working right. Every night lately I have crying fits, engage in lengthy rituals, and have panic attacks and feel overly unusually sensitive and emotional plus I’m fighting and yelling at people I care about and getting into huge fights which isn’t normal for me. So my psych prescribed me some Geodon. I’m freaking out about taking it with Zoloft now after what I’ve read online. I don’t necessicarily trust my doctor because she thinks I need the meds but knows I won’t take it if it causes weight gain. Im 5 foot 6.5 inches and around 120lbs. I haven’t weighed myself in forever so this is just a rough estimate. I had an eating disorder three years ago that was awful and I was inpatient. I am terrified taking this in dearness of weight gain because I know that taking new antipsychotics can cause weight gain. So I need answers.
Will I gain weight? I am a full time student but I caddy in the summer so I get lots of walking.
Do I need to restrict calories and work out?
I don’t have schizophrenia or bipolar disorder. This is being used for OCD and anxiety. Is this dangerous? Will I become schitzophrenic? Will I become bipolar?
Is there anything else I should know???
Please help and respond soon!!!
Hi, Anni! ALL psychotropic drugs have the potential to cause weight gain but it's fairly uncommon ~ what you read is written by the less than 10% of users who do experience weight gain. Will you? I don't know Every individual reacts differently to every medication so there is no way to predict. I CAN tell you in the 40 years that I've been taking medications I haven't gained an ounce... in fact, I've LOST weight on the meds I'm currently taking.
No, you will not become Bipolar or schizophrenic. If you follow your doctor's professional advice you will become "normal".
So let's look at your options. You can give these medication a try or you can continue to live the way you are now. It's up to you to choose what you want your life to be.
From the literature:
Uncommon (0.1% to 1%): Thirst, increased appetite"
"Common (1% to 10%): Anorexia, increased/decreased appetite, weight increased/decreased"
Best regards and if you aren't already, you might look into seeing a therapist to learn better ways of coping.
I took about 80 mg of Geodon for anxiety for about 5 years. It didn't help me that much with my anxiety but I did not gain weight with it. My doctor told me that it was one of the few antipsychotics that did not cause weight gain and it didn't for me. I am very weight conscience myself. I was wondering about the Zoloft-I just started taking it about 3 weeks ago-has it caused weight gain for you? I don't think that you will become schizophrenic or bipolar by taking the Geodon. Hope that this helps your fears a little bit
I'm getting overwhelmed just listening to you!!
Please try the medicine because I feel your pain.
There are things to worry about in life and the ones you have no control over
Forget about it !
I'm not trying to be glib but I've been a worrier all my life. It didn't affect my life (except stress and wasted time) nor did I have to take medicine.
I look back now and see how much wasted energy could have been put into having fun or something worthwhile.
I didn't realize it until I met my future husband and watched how he approached problems. It was so calming and he asks... So what can you do about it?
I think and then laugh and always end up saying ... Nothing!
He says... Well, you have your answer!
It's what I want for you. Choosing friends that are the opposite of you helps balance your thinking.
I know it's very much a chemical disorder so you need to take medicine.
End of story!
You are aware of your tendencies and that is half the battle.
So what to do (... NOT to worry about!) :
- Take the medication your therapist, who is a professional and cares about you, is recommending. End of story...
- Get a scale and weigh yourself every 3 days (NOT every 3 hours... Lol)
End of story !
I know this sounds dumb but it works... Learn a craft even if it's a jigsaw puzzle. It keeps your hands busy and your mind occupied when anxiety starts to creep up. It also helps your repetitious behavior.
I found a fairly new field in crafts called mixed media. Cool new paints, textures,designing( I am not artistic! Watch You Tube) and you have something to show for your time instead of repetition. Look at the jewelry part of mixed media. It will make you feel good when someone compliments your bracelet and you can say... I made it!
If you are interested, I could tell you some of the designers to check out. I also could give you suggestions on where to shop so you don't spend an arm and leg on supplies. If you have obsessiveness (under control) ... Think of it as a quality not a disorder .
You probably would make beautiful designs as you strive for perfection.
In art, there are no mistakes !
It will help you relax while dealing with your busy lifestyle.
One thing that would be helpful to you AND your therapist...
Do a daily health diary.
There are fun apps that get the important issue down. My problem with doing a hand written journal is I tend to ramble because it feel as good. I also got all the pretty pens which was mistake (for me). I spent more time plus I couldn't read it the next day.
So I got the apps.
It should only take 10-15 min writing your symptoms, moods and response to medication.
Print it out and bring it with you to counseling.
So now you are doing everything possible... Follow advice with meds, weigh yourself 2 x week, do your diary.
Now go have fun!
Please let us know how you are doing if you have time.
Please don't take this in any way critical... Just in my intention to help you.
Best wishes and good job with continuing your education!
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 18 Apr 2012 • 20 answers
Posted 22 Oct 2014 • 9 answers
Posted 5 Sep 2015 • 2 answers
Posted 24 Jun 2016 • 1 answer
Posted 29 May 2018 • 4 answers